Thunderstorm Wind, Jefferson
- When
- July 27, 3:30 PM CST
- Where
- Jefferson County, 4 mi S of Fayette
- Property damage
- $2,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.667, -91.067
A large tree and several powerlines were blown down on U.S. Highway 61.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 27, 12:28 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 120 PM CDT SAT JUL 28 2002 MAIN FORECAST ISSUE THIS PACKAGE... RAIN CHANCES SUNDAY...AND IN EXTENDED PERIODS. UPPER LEVEL RIDGE AND SUBSIDENCE ACROSS THE SOUTHEAST FIGHTING THE COMBINATION OF OVER 2 INCHES PRECIPITABLE WATER VIA KJAN UPPER AIR DATA...AN 850 MB TROF ACROSS ALABAMA AND EASTERN MS...AN ACTIVE SEA BREEZE FRONT...AND PROJECTED LATE AFTERNOON CAPES OVER 4000 J/KG INTO THE CENTRAL MS/LA. THUS...THUNDERSTORM ACTIVITY WILL BE A TAD HIGHER TODAY THAN ON FRIDAY...AND SEE NO REASON FOR A REPEAT ON SUNDAY. DURING THE EARLY PART OF THE WEEK...THE UPPER LEVEL RIDGE OVER THE AREA WILL BREAK DOWN...ALLOWING FOR DISTURBANCES TO MOVE CLOSER TO REGION...ESPECIALLY AFTER WEDNESDAY. IN ADDITION AND AS MENTIONED BY PREVIOUS SHIFTS...MODELS SHOWING SIGNS OF DEVELOPMENT OF EASTERLY WAVE...WHICH LOOKS REASONABLE AT THIS POINT. SO...WE ARE STILL ON TRACK TO SEE AN INCREASE OF DIURNAL SHOWER/THUNDERSTORM ACTIVITY AS WEEK PROGRESSES...BUT WILL CONTINUE TO KEEP SCATTERED FOR WORDING UNLESS LATER SIGNS SHOW ANYTHING DIFFERENT. GUIDANCE TEMPERATURES TOUGH TO BEAT IN THIS REGIME WITH HIGHS IN 90S AND LOWS IN 70S. JPS/01 JAN 74 94 74 93 74/ 20 30 20 30 10 MEI 73 94 74 94 74/ 20 40 20 40 10 .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1032 AM CDT SAT JUL 27 2002 ...THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. A COUPLE OF THUNDERSTORMS MAY BE SEVERE BETWEEN 1 PM AND SUNSET...GENERALLY ALONG AND SOUTH OF INTERSTATE 20. THE SEVERE WEATHER THREAT WILL BE STRAIGHT-LINE WIND GUSTS BETWEEN 60 AND 70 MPH. HOWEVER...WIDESPREAD SEVERE STORMS WILL NOT OCCUR. BETWEEN 11 AM AND 3 PM...COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE HIGHEST ALONG AND SOUTH OF HIGHWAY 84...FROM JONESVILLE LOUISIANA TO LAUREL MISSISSIPPI. AFTER 3 PM...THE HIGHEST CONCENTRATION OF STORMS WILL GENERALLY BE ALONG AND SOUTH OF INTERSTATE 20. A MOIST AND SOMEWHAT UNSTABLE AIRMASS WILL CONTINUE OVER THE LOWER MISSISSIPPI VALLEY REGION. STRONG DAYTIME HEATING WILL CONTRIBUTE TO THUNDERSTORM DEVELOPMENT...ESPECIALLY DURING THE LATE AFTERNOON HOURS. A SEA BREEZE FRONT IS EXPECTED TO MOVE INLAND AND PROVIDE A FOCUS FOR SLIGHTLY BETTER THUNDERSTORM COVERAGE OVER CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 157 PM CDT SAT JUL 27 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP OVER AREAS...ALONG AND SOUTH OF INTERSTATE 20. DAMAGING WINDS GUSTS TO 70 MPH WILL BE POSSIBLE. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. MOST OF THE ACTIVITY WILL DISSIPATE BY 8 PM. THE COMBINATION OF HEATING MOISTURE AND INSTABILITY WILL LEAD TO THUNDERSTORMS THIS AFTERNOON. WHILE MORE THUNDERSTORMS DEVELOP ALONG THE SEABREEZE AND SPREAD NORTH INTO THE AREA. WITH THE BEST MOISTURE AND INSTABILITY OVER AREAS ALONG AND SOUTH OF INTERSTATE 20...A FEW STORMS MAY BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS FROM 60 TO 70 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A large tree and several powerlines were blown down on U.S. Highway 61.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307886.